Alert archive / Arizona / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 1, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jun 16, 2015, 4:07 PM MST for Graham County, Greenlee County, Arizona. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2015, 4:07 PM MST (23:07 UTC)
- Expired
- Jun 16, 2015, 4:45 PM MST
- In force
- 38 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
Counties Graham County, AZ, Greenlee County, AZ
The radar
The Tucson radar (KEMX), 157 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 11.1 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3541 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
872 WUUS55 KTWC 162307 SVRTWC AZC009-011-162345- /O.NEW.KTWC.SV.W.0001.150616T2307Z-150616T2345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 407 PM MST TUE JUN 16 2015 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN GREENLEE COUNTY IN SOUTHEASTERN ARIZONA... SOUTHEASTERN GRAHAM COUNTY IN SOUTHEASTERN ARIZONA... * UNTIL 445 PM MST * AT 405 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF DUNCAN ...AND MOVING SOUTH AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... DUNCAN AND FRANKLIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3247 10907 3262 10958 3295 10940 3281 10906 TIME...MOT...LOC 2305Z 021DEG 22KT 3278 10921 $$ !
2 follow-up statements
181 WWUS55 KTWC 162316 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 416 PM MST TUE JUN 16 2015 AZC009-011-162345- /O.CON.KTWC.SV.W.0001.000000T0000Z-150616T2345Z/ GREENLEE AZ-GRAHAM AZ- 416 PM MST TUE JUN 16 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MST FOR SOUTHERN GREENLEE AND SOUTHEASTERN GRAHAM COUNTIES... AT 414 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS 25 MILES EAST OF SAFFORD...MOVING SOUTH AT 25 MPH. LOCATIONS IMPACTED INCLUDE... DUNCAN AND FRANKLIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3247 10907 3262 10958 3295 10940 3281 10906 TIME...MOT...LOC 2314Z 021DEG 22KT 3272 10923 $$
867
WWUS55 KTWC 162346
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
446 PM MST TUE JUN 16 2015
AZC009-011-162355-
/O.EXP.KTWC.SV.W.0001.000000T0000Z-150616T2345Z/
GREENLEE AZ-GRAHAM AZ-
446 PM MST TUE JUN 16 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GREENLEE AND
SOUTHEASTERN GRAHAM COUNTIES HAS EXPIRED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND
MOVED SOUTH OF THE WARNING AREA. THEREFORE...THE WARNING HAS BEEN
ALLOWED TO EXPIRE.
LAT...LON 3247 10907 3262 10958 3295 10940 3281 10906
TIME...MOT...LOC 2338Z 021DEG 22KT 3272 10923
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:45 PM MST, 22 minutes earlier.
Area forecast discussion, Jun 16, 3:45 PM MST, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 345 PM MST TUE JUN 16 2015 .SYNOPSIS...EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS EAST AND SOUTH OF TUCSON THIS EVENING. DRY CONDITIONS WITH VERY HOT DAYTIME TEMPERATURES WILL THEN PREVAIL WEDNESDAY INTO THIS WEEKEND. SOME INCREASE IN MOISTURE WILL PRODUCE A SLIGHT CHANCE OF THUNDERSTORMS MAINLY EAST AND SOUTH OF TUCSON EARLY NEXT WEEK. && .DISCUSSION...KEMX WSR-88D DETECTED SCATTERED 30-50Z ECHOES ACROSS GREENLEE/GRAHAM/COCHISE/EASTERN SANTA CRUZ COUNTIES AT 2240Z. KDUG RECORDED A WIND GUST OF 35 KTS /40 MPH/ FROM THUNDERSTORM OUTFLOW EARLIER THIS AFTERNOON. THE MAIN CONCERN ASSOCIATED WITH THESE SHOWERS/TSTMS INTO THIS EVENING WILL BE WIND GUSTS THAT MAY BRIEFLY APPROACH SEVERE THUNDERSTORM CRITERIA OF 50 KTS OR STRONGER SPEEDS. HOWEVER...THE EXPECTATION OF WIND GUST SPEEDS SHOULD BE IN THE RANGE OF 40-45 KTS. AT ANY RATE...THE OFFICIAL FORECAST CONTINUES WITH SCATTERED SHOWERS/TSTMS THIS EVENING EAST OF TUCSON...AND ISOLATED SHOWERS/TSTMS AS FAR WEST AS TUCSON AND NOGALES. HAVE OPTED FOR DRY CONDITIONS AREA-WIDE LATE TONIGHT. HIGH PRESSURE ALOFT CENTERED WELL WEST OF SRN CALIFORNIA/NRN BAJA CALIFORNIA NEAR 28N/130W WILL SLOWLY MOVE EWD TOWARD SRN CALIFORNIA BY FRI. THE UPPER HIGH IS THEN PROGGED VIA THE 16/12Z GFS/ECMWF/CMC TO BECOME CENTERED NEAR THE FOUR CORNERS REGION AROUND MIDDAY SUN. HAVE OPTED FOR DRY CONDITIONS THRU SUN NIGHT...AND THE MAIN IMPACT FROM THIS EXPANSIVE AREA OF STRONG HIGH PRESSURE ALOFT WILL BE VERY HOT DAYTIME TEMPS. THEREAFTER...THE GFS/ECMWF EXHIBIT SIGNATURES THAT DEPICT AN INCREASING LIKELIHOOD FOR SHOWER/TSTM COVERAGE PERHAPS AS EARLY AS MON...OR BY NEXT WED AT THE LATEST. THE ECMWF ARGUES FOR THE EARLIER START OF THIS ACTIVITY...WITH A VERY WELL PRONOUNCED INVERTED TROUGH/ EASTERLY WAVE TO BE OVER THE TEXAS BIG BEND MON. THE GFS WAS LATER WITH THIS INVERTED TROUGH/ELY WAVE VERSUS THE ECMWF...SHOWING THIS SYSTEM NEXT WED. FOR NOW...HAVE OPTED FOR A SLIGHT CHANCE OF SHOWERS/TSTMS MAINLY NEAR THE NEW MEXICO BORDER MON AFTERNOON/ EVENING. POPS WERE THEN INCREASED TO DEPICT A SLIGHT CHANCE OF SHOWERS/TSTMS EAST-TO-SOUTH OF TUCSON TUE. HIGH TEMPS WED-MON ARE EXPECTED TO HAVE ONLY VERY MINOR DAILY CHANGES...AND WILL AVERAGE ABOUT 3-8 DEGS F OR SO ABOVE NORMAL ACROSS THIS FORECAST AREA. HAVE DEPICTED ABOUT 5 DEGS F OF COOLING NEXT TUE...ALTHOUGH HIGH TEMPS WILL STILL BE AT LEAST A FEW DEGS ABOVE NORMAL. && .AVIATION...VALID THROUGH 18/00Z. ISOLATED TO SCATTERED -TSRA/-SHRA WILL PREVAIL EAST-TO-SOUTH OF KTUS INTO THIS EVENING. BRIEF WIND GUSTS PERHAPS TO NEAR 45 KTS MAY OCCUR. ANY -TSRA/-SHRA SHOULD END BY 17/06Z FOLLOWED BY CLEAR SKIES TO MOSTLY CLEAR SKIES BY DAYBREAK WEDNESDAY. CLEAR SKIES WILL CONTINUE WEDNESDAY AFTERNOON WEST OF KTUS...WITH A FEW TO SCATTERED CLOUDS AROUND 8-12K FT AGL KTUS VICINITY EAST TO THE NEW MEXICO BORDER. SURFACE WIND INTO WEDNESDAY MORNING WILL GENERALLY BE LESS THAN 10 KTS. SURFACE WIND WEDNESDAY AFTERNOON WILL BE WLY/NWLY AT 10-15 KTS WITH GUSTS TO 20 KTS. THE STRONGEST WIND WILL BE EAST OF KTUS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR EAST AND SOUTH OF TUCSON THIS EVENING. THERE IS THE POTENTIAL FOR BRIEF STRONG...GUSTY AND ERRATIC WINDS DUE TO THUNDERSTORMS. DRY CONDITIONS WILL THEN PREVAIL WEDNESDAY INTO THIS WEEKEND. DAYTIME MINIMUM RELATIVE HUMIDITY VALUES WILL GENERALLY RANGE FROM 5 TO 15 PERCENT. EXPECT GENERALLY LIGHT TERRAIN DRIVEN WINDS...WITH OCCASIONAL AFTERNOON GUSTS DUE TO STRONG DAYTIME HEATING. SOME INCREASE IN MOISTURE WILL THEN PRODUCE A SLIGHT CHANCE OF THUNDERSTORMS ESPECIALLY EAST TO SOUTH OF TUCSON BY NEXT TUESDAY. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON FRANCIS
In the hours before
Special weather statement, Jun 16, 2:13 PM MST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
213 PM MST TUE JUN 16 2015
AZZ509-510-162230-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES INCLUDING HANNAGAN
MEADOW AZ-
UPPER GILA RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD AZ-
213 PM MST TUE JUN 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GREENLEE AND CENTRAL
GRAHAM COUNTIES UNTIL 330 PM MST...
AT 211 PM MST...DOPPLER RADAR WAS TRACKING A FEW STRONG
THUNDERSTORMS 18 MILES NORTHWEST OF MORENCI...OR 30 MILES NORTH OF
SAFFORD...MOVING SOUTH AT 15 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. IN
ADDITION TO STRONG WINDS...LOCALIZED AREAS OF BLOWING DUST WILL BE
POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
SAFFORD...CLIFTON...MORENCI...THATCHER...PIMA...FORT THOMAS...
SOLOMON...ARSENIC TUBS...POINT-OF-PINES AND GUTHRIE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3264 10925 3297 11020 3342 10980 3327 10905
3325 10905
TIME...MOT...LOC 2111Z 014DEG 13KT 3325 10956
CARLAWSpecial weather statement, Jun 16, 3:29 PM MST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
329 PM MST TUE JUN 16 2015
AZZ509-510-162330-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES INCLUDING HANNAGAN
MEADOW AZ-
UPPER GILA RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD AZ-
329 PM MST TUE JUN 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GREENLEE AND CENTRAL
GRAHAM COUNTIES UNTIL 430 PM MST...
AT 324 PM MST...DOPPLER RADAR WAS TRACKING A FEW STRONG
THUNDERSTORMS 11 MILES NORTH OF SAFFORD...MOVING SOUTH AT 15 MPH.
WHILE STORMS ARE GRADUALLY WEAKENING...THE OUTFLOWS FROM THESE
STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH. IN
ADDITION TO THE STRONG WINDS...RAINFALL AMOUNTS BETWEEN ONE THIRD
AND TWO THIRDS OF AN INCH WILL BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
SAFFORD...CLIFTON...MORENCI...THATCHER...PIMA...DUNCAN...FORT
THOMAS...SOLOMON...FRANKLIN...GUTHRIE AND SWIFT TRAIL JUNCTION.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3282 11006 3318 10993 3303 10905 3277 10904
3258 10905
TIME...MOT...LOC 2224Z 010DEG 13KT 3299 10967
CARLAWThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 5:20 PM MST | Special Weather Statement | TWC | Cochise | 40 min |
| Jun 16, 2:13 PM MST | Special Weather Statement | TWC | Graham, Greenlee | 77 min |
| Jun 16, 3:29 PM MST | Special Weather Statement | TWC | Graham | 61 min |
| Jun 16, 4:50 PM MST | Special Weather Statement | TWC | 55 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.